Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 134, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 28, 2001, 5:34 PM EST for Lawrence County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 28, 2001, 5:34 PM EST (22:34 UTC)
- Expired
- Aug 28, 2001, 6:00 PM EST
- In force
- 26 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lawrence County, IN
The radar
The Indianapolis radar (KIND), 98 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 628 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
512 WUUS53 KIND 282235 SVRIND INC093-282300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 534 PM EST TUE AUG 28 2001 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA THIS INCLUDES THE CITY OF BEDFORD * UNTIL 600 PM EST * AT 528 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MITCHELL...OR ABOUT 9 MILES SOUTHEAST OF BEDFORD...MOVING EAST AT 20 MPH. THE MAIN THREAT FROM THIS STORM WILL BE HAIL UP TO ONE INCH IN SIZE. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND...DESTRUCTIVE HAIL... DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN INDIANAPOLIS. LAT...LON 3889 8658 3872 8663 3875 8635 3896 8635 DS/JP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 2:30 PM EST, 3 hours 4 minutes earlier.
Area forecast discussion, Aug 28, 2:30 PM EST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 PM EST TUE AUG 28 2001 PROB OF THE DAY WL BE WHERE PCPN IS AT START OF FCST AND WHEN NEXT CHC OF PCPN TO AFFECT. CWA. SFC TROF HAS FIRED BKN LINE OF STORMS ACRS CENTRAL OH AND IN. THIS LINE WILL REMAIN INTACT AS IT MOVES SLOWLY SOUTH AND EXITS OUR CWA EARLY THIS EVE. SECOND TROF MARKED BY ENHANCED CU LINE AND SHIFT FROM NW TO NNE FLOW HAS ONLY SHOWN LITTLE PCPN DVLPMNT AND EXPECT WITH STRENGTH OF FIRST TROF AND STORMS THAT SECOND LINE SHOULD NOT DEVELOP. AREAS THAT SEE RAIN THIS AFTN AND EVE WILL HAVE PATCHY DENSE FOG LATE TONIGHT AFTER SKIES CLEAR...WINDS DROP OFF AND COOL TEMPS SETTLE IN. MODELS AGREE AND CONSISTENT THAT BEST RAIN CHCS RETURN DAYTIME FRI. SOME POTENTIAL FOR EARLIER ARRIVAL SO WILL INTRODUCE. SAT STILL REMAINS A QUESTION BUT MODELS LEANING TO EARLY DRYING THEN. WILL GROUP FAR NORTH COUNTIES AS DRY SAT AND REMAINING JUST A CHC VRY EALY SAT FOLLOWED BY CLEARING. TX SYSTEM NEXT CONCERN...BRING SHWRS BACK TO OH RVR BY LABOR DAY. APPEARS HI CLD IS ONLY THREAT TO CWA AT MOMENT AND MAINLY S. WL FAIR WX FCST ENTIRE CWA FOR SUN. MODEL TEMPS A TAD WRMR THAN RECENT RUN BUT GIVEN RELATIVELY HIGH HEIGHTS THEY DO NOT SEEM OUT OF LINE. WILL BLEND NUMBERS FROM EACH. .IND...NONE. DRT
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.